Abstract and Applied Analysis

Strong Convergence of Viscosity Iteration Methods for Nonexpansive Mappings

Jong Soo Jung

Full-text: Open access

Abstract

We propose a new viscosity iterative scheme for finding fixed points of nonexpansive mappings in a reflexive Banach space having a uniformly Gâteaux differentiable norm and satisfying that every weakly compact convex subset of the space has the fixed point property for nonexpansive mappings. Certain different control conditions for viscosity iterative scheme are given and strong convergence of viscosity iterative scheme to a solution of a ceratin variational inequality is established.

Article information

Source
Abstr. Appl. Anal., Volume 2009 (2009), Article ID 573156, 17 pages.

Dates
First available in Project Euclid: 16 March 2010

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1268745558

Digital Object Identifier
doi:10.1155/2009/573156

Mathematical Reviews number (MathSciNet)
MR2516000

Zentralblatt MATH identifier
1168.47053

Citation

Jung, Jong Soo. Strong Convergence of Viscosity Iteration Methods for Nonexpansive Mappings. Abstr. Appl. Anal. 2009 (2009), Article ID 573156, 17 pages. doi:10.1155/2009/573156. https://projecteuclid.org/euclid.aaa/1268745558


Export citation

References

  • F. E. Browder, ``Convergence of approximants to fixed points of nonexpansive non-linear mappings in Banach spaces,'' Archive for Rational Mechanics and Analysis, vol. 24, no. 1, pp. 82--90, 1967.
  • S. S. Chang, ``On Halpern's open question,'' Acta Mathematica Sinica, vol. 48, no. 5, pp. 979--984, 2005.
  • Y. J. Cho, S. M. Kang, and H. Zhou, ``Some control conditions on iterative methods,'' Communications on Applied Nonlinear Analysis, vol. 12, no. 2, pp. 27--34, 2005.
  • B. Halpern, ``Fixed points of nonexpanding maps,'' Bulletin of the American Mathematical Society, vol. 73, no. 6, pp. 957--961, 1967.
  • P.-L. Lions, ``Approximation de points fixes de contractions,'' Comptes Rendus de l'Académie des Sciences. Série A-B, vol. 284, no. 21, pp. 1357--1359, 1977.
  • S. Reich, ``Strong convergence theorems for resolvents of accretive operators in Banach spaces,'' Journal of Mathematical Analysis and Applications, vol. 75, no. 1, pp. 287--292, 1980.
  • S. Reich, ``Approximating fixed points of nonexpansive mappings,'' PanAmerican Mathematical Journal, vol. 4, no. 2, pp. 23--28, 1994.
  • N. Shioji and W. Takahashi, ``Strong convergence of approximated sequences for nonexpansive mappings in Banach spaces,'' Proceedings of the American Mathematical Society, vol. 125, no. 12, pp. 3641--3645, 1997.
  • R. Wittmann, ``Approximation of fixed points of nonexpansive mappings,'' Archiv der Mathematik, vol. 58, no. 5, pp. 486--491, 1992.
  • H.-K. Xu, ``Iterative algorithms for nonlinear operators,'' Journal of the London Mathematical Society, vol. 66, no. 1, pp. 240--256, 2002.
  • A. Moudafi, ``Viscosity approximation methods for fixed-points problems,'' Journal of Mathematical Analysis and Applications, vol. 241, no. 1, pp. 46--55, 2000.
  • H.-K. Xu, ``Viscosity approximation methods for nonexpansive mappings,'' Journal of Mathematical Analysis and Applications, vol. 298, no. 1, pp. 279--291, 2004.
  • N. C. Wong, D. R. Sahu, and J. C. Yao, ``Solving variational inequalities involving nonexpansive type mappings,'' Nonlinear Analysis: Theory, Methods & Applications, vol. 69, no. 12, pp. 4732--4753, 2008.
  • T.-H. Kim and H.-K. Xu, ``Strong convergence of modified Mann iterations,'' Nonlinear Analysis: Theory, Methods & Applications, vol. 61, no. 1-2, pp. 51--60, 2005.
  • Y. Yao, R. Chen, and J.-C. Yao, ``Strong convergence and certain control conditions for modified Mann iteration,'' Nonlinear Analysis: Theory, Methods & Applications, vol. 68, no. 6, pp. 1687--1693, 2008.
  • X. Qin, Y. Su, and M. Shang, ``Strong convergence of the composite Halpern iteration,'' Journal of Mathematical Analysis and Applications, vol. 339, no. 2, pp. 996--1002, 2008.
  • I. Cioranescu, Geometry of Banach Spaces, Duality Mappings and Nonlinear Problems, vol. 62 of Mathematics and Its Applications, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1990.
  • K. Goebel and S. Reich, Uniform Convexity, Hyperbolic Geometry, and Nonexpansive Mappings, vol. 83 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 1984.
  • J. S. Jung and C. H. Morales, ``The Mann process for perturbed $m$-accretive operators in Banach spaces,'' Nonlinear Analysis: Theory, Methods & Applications, vol. 46, no. 2, pp. 231--243, 2001.
  • T. Suzuki, ``Strong convergence of Krasnoselskii and Mann's type sequences for one-parameter nonexpansive semigroups without Bochner integrals,'' Journal of Mathematical Analysis and Applications, vol. 305, no. 1, pp. 227--239, 2005.
  • L. S. Liu, ``Ishikawa and Mann iterative process with errors for nonlinear strongly accretive mappings in Banach spaces,'' Journal of Mathematical Analysis and Applications, vol. 194, no. 1, pp. 114--125, 1995.
  • B. E. Rhoades, ``Some theorems on weakly contractive maps,'' Nonlinear Analysis: Theory, Methods & Applications, vol. 47, no. 4, pp. 2683--2693, 2001.
  • Ya. I. Alber and A. N. Iusem, ``Extension of subgradient techniques for nonsmooth optimization in Banach spaces,'' Set-Valued Analysis, vol. 9, no. 4, pp. 315--335, 2001.
  • Ya. I. Alber, S. Reich, and J.-C. Yao, ``Iterative methods for solving fixed-point problems with nonself-mappings in Banach spaces,'' Abstract and Applied Analysis, vol. 2003, no. 4, pp. 193--216, 2003.
  • J. S. Jung, ``Viscosity approximation methods for a family of finite nonexpansive mappings in Banach spaces,'' Nonlinear Analysis: Theory, Methods & Applications, vol. 64, no. 11, pp. 2536--2552, 2006.